Expanding semiflows on branched surfaces and one-parameter semigroups of operators

Author: Butterley Oliver  

Publisher: IOP Publishing

ISSN: 0951-7715

Source: Nonlinearity, Vol.25, Iss.12, 2012-12, pp. : 3487-3503

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

We consider expanding semiflows on branched surfaces. The family of transfer operators associated with the semiflow is a one-parameter semigroup of operators. The transfer operators may also be viewed as an operator-valued function of time and so, in the appropriate norm, we may consider the vector-valued Laplace transform of this function. We obtain a spectral result on these operators and relate this to the spectrum of the generator of this semigroup. Issues of strong continuity of the semigroup are avoided. The main result is the improvement to the machinery associated with studying semiflows as one-parameter semigroups of operators and the study of the smoothness properties of semiflows defined on branched manifolds, without encoding as a suspension semiflow.